Translate this page into:
Acneiform eruption secondary to radiotherapy
How to cite this article: Liu W, Liu JW, Ma DL. Acneiform eruption secondary to radiotherapy. Indian J Dermatol Venereol Leprol 2021;87:587-8.
A 45-year-old man presented with T3N0M0 squamous cell carcinoma of the right tonsil. He underwent surgical therapy and megavoltage radiation therapy (70 Gy in 35 fractions). He developed several open and closed comedones along with some tender inflammatory papules over the irradiated area on both sides of his cheeks and neck, two months post radiotherapy. [Figure 1]. Lesional biopsy from neck demonstrated horn plugs blocking the hair follicles. A diagnosis of acneiform eruption secondary to radiotherapy was made. Topical tretinoin cream and oral isotretinoin (10 mg twice daily) were prescribed leading to rapid improvement within 4 weeks. Acneiform eruption with comedones is a late sequelae of radiation therapy which may develop between 2 weeks and 6 months following radiation therapy.1 Proper clinical and histopathological examination is needed in selected cases to rule out differentials like comedonal naevus, Favré–Racouchot syndrome and acne vulgaris.
Declaration of patient consent
The authors certify that they have obtained all appropriate patient consent forms. In the form, the patient has given his consent for his images and other clinical information to be reported in the journal. The patient understands that name and initials will not be published and due efforts will be made to conceal identity, but anonymity cannot be guaranteed.
Financial support and sponsorship
Conflicts of interest
There are no conflicts of interest.